Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 232, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 17, 2018, 3:52 PM CDT for Webster County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 17, 2018, 4:14 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Webster County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WUUS53 KSGF 172052
SVRSGF
MOC225-172130-
/O.NEW.KSGF.SV.W.0232.180717T2052Z-180717T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
352 PM CDT TUE JUL 17 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Webster County in southwestern Missouri...
* Until 430 PM CDT.
* At 351 PM CDT, a severe thunderstorm was located over Marshfield,
and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marshfield... Niangua...
Duncan... Diggins...
This includes Interstate 44 between mile markers 96 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3721 9296 3732 9300 3738 9299 3744 9291
3744 9282 3743 9274 3736 9269 3726 9269
3719 9275 3718 9288
TIME...MOT...LOC 2051Z 199DEG 1KT 3732 9287
HAIL...<.75IN
WIND...60MPH
$$
Cramer1 follow-up statement
180
WWUS53 KSGF 172114
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
414 PM CDT TUE JUL 17 2018
MOC225-172124-
/O.CAN.KSGF.SV.W.0232.000000T0000Z-180717T2130Z/
Webster MO-
414 PM CDT TUE JUL 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3721 9296 3732 9300 3738 9299 3744 9291
3744 9282 3743 9274 3736 9269 3726 9269
3719 9275 3718 9288
TIME...MOT...LOC 2113Z 199DEG 1KT 3733 9287
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:41 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 17, 2:41 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 241 PM CDT Tue Jul 17 2018 .SHORT TERM...(This evening through Wednesday) Issued at 241 PM CDT Tue Jul 17 2018 The line of storms that pushed across extreme southeastern Kansas and far southwestern Missouri earlier this afternoon, has now pushed south of the area. The outflow has well out ran the storms farther north, which lead to the line falling apart across the area. Additional scattered storms are developing on the outflow. A few isolated storms will be possible else where across the area this afternoon into this evening. All in all the severe risk will be low but a few strong storms will be possible. The best potential for strong storms will be on the outflow across far southern Missouri this afternoon. Isolated storms will likely occur at times into the overnight hours. Late tonight into Wednesday morning another complex of storms may develop across Kansas and spread east/southeast across the area. A few strong to severe storms will be possible. Just like today scattered storms will be possible Wednesday afternoon and evening. If enough instability can develop after any morning storms, a strong to severe risk will occur into the evening hours Wednesday, with damaging straight line winds the main risk. Highs on Wednesday will generally warm into the middle 80s to around the 90 degree mark. .LONG TERM...(Wednesday Night through Tuesday) Issued at 241 PM CDT Tue Jul 17 2018 The upper level ridge will remain west of the area through the rest of this week, leaving the region in an upper level northwest flow pattern. This will allow a few disturbances to track southeast through the northwest flow and will have to watch for late night/morning complex of storms moving across the region through Friday. Redevelop of isolated storms will be possible in the afternoon/evening hours each day through Friday. Highs on Thursday and Friday will generally warm into the lower to middle 90s, though portions of southeastern Kansas and western Missouri may be able to warm into the upper 90s in spots if any morning clouds clear before peak heating. An upper level trough and weak front will push southeast through the region Friday night into Saturday. This will push a drier air mass into the area with no rain expected this weekend into early next week. Highs this weekend into early next week will warm into the upper 80s to the lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1219 PM CDT Tue Jul 17 2018 Monitoring an area of showers and thunderstorms across southeast Kansas at the beginning of the TAF period. These will likely move into JLN early this afternoon. Confidence is low in exactly how far east this complex will move east therefore will go with VCTS at SGF and BBG for this afternoon. Additional showers and storms will be possible generally after 09Z. Outside of any showers and storms, VFR conditions will prevail. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Burchfield
Hazardous weather outlook, Jul 17, 1:30 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 130 PM CDT Tue Jul 17 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 130 PM CDT Tue Jul 17 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Significant lightning risk. Elevated excessive heat risk. Limited fog risk. DISCUSSION... A line of storms will continue to track southeast across portions of far southwestern Missouri this afternoon, generally along and southwest of a Joplin to Branson Missouri line. Frequent lightning strikes, brief heavy down pours, and gusty winds will occur with the line. The stronger portions of the line may be capable of producing damaging wind gusts up to 60 mph at times. Elsewhere, isolated storms will be possible this afternoon and evening, the overall severe risk will be low with this activity. Overnight into Wednesday morning a complex of storms may dive southeast into and through the area. Damaging winds gusts will be possible mainly along and west of Highway 65. Afternoon heat index values will reach the upper 90s to around 100 degrees this afternoon, with the hottest readings occurring across the southern parts of the outlook area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will again occur Wednesday into early Thursday. Some stronger storms will be possible Wednesday afternoon and evening if enough instability can develop. Additional thunderstorms will be possible Friday into Friday night with the passage of a weak front. Heat index values of 100 to 105 will be possible Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jul 17, 2:14 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 1 SSE BAXTER SPRINGS 37.01N 94.73W
07/17/2018 CHEROKEE KS PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED MEDIUM
SIZED TREE LIMBS ON THE BAXTER SPRINGS GOLF
COURSE.
&&
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 61 min |
| Jul 17, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.